Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Metric spaces in which minimal circuits cannot self-intersect


Author: David Sanders
Journal: Proc. Amer. Math. Soc. 56 (1976), 383-387
MSC: Primary 05C35; Secondary 54E35
MathSciNet review: 0414425
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Definitions are given for self-intersecting polygons and cogeodesic points in terms of betweenness, and then it is proved that the metric spaces in which minimal polygons on a finite number of distinct noncogeodesic points are not self-intersecting are completely characterized as those metric spaces which have the following betweenness property for any four distinct points: if $ b$ is between $ a$ and $ c$ and between $ a$ and $ d$ then either $ c$ is between $ a$ and $ d$ or $ d$ is between $ a$ and $ c$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05C35, 54E35

Retrieve articles in all journals with MSC: 05C35, 54E35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1976-0414425-8
PII: S 0002-9939(1976)0414425-8
Keywords: Non-self-intersecting polygon, noncogeodesic points, geodesic metric space
Article copyright: © Copyright 1976 American Mathematical Society